Georgia, 2005

Hail in Georgia, June 7, 2005

June 7, 2005 · NWS JAX · 1 event in 1 county or zone

Quarter size hail was reported north of Hazelhurst. When the report was relayed the hail had stopped.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Quarter size hail was reported north of Hazelhurst. When the report was relayed the hail had stopped.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 7, 1:43 PM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 7, 1:43 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 PM EDT TUE JUN 7 2005

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
TONIGHT...WITH VERY WEAK STEERING FLOW...THE ATLC AND GULF COAST
SBRZS HAVING A SLOWER TIME OF MOVING INLAND THIS AFTERNOON...AND
INSOLATION HAS PUSHED TEMPS INTO THE UPPER 80S ALONG WITH SURFACE
BASED CAPES OF 2000-3000J ACRS THE INTERIOR SECTIONS OF THE CWA.
SBRZS STILL POISED TO MEET ALONG AND JUST EAST OF THE I-75 CORRIDOR
WITH SCTD COVERAGE TO TSTM ACTIVITY. 0 TO 6 KM FLOW HAS A WEAK NWLY
COMPONENT AND TALLER STORMS SHOULD DRIFT BACK TO THE SE AT 5-10
MPH...ALTHOUGH THEY WILL NOT MAKE IT BACK TO THE I-95 CORRIDOR. SLOW
MOVEMENT OF STORMS AND FURTHER OUTFLOWS SHOULD KEEP CONVECTION
BREWING THROUGH MIDNIGHT...THEN TAPERING OFF BY THE EARLY MORNING
HOURS.
WED...MET/GFS MOS GUIDANCE CONTINUES TO SUGGEST LIKELY POPS ACRS THE
INLAND AREAS...AND HAVE TRIED TO LIMIT THIS AREA ALONG AND TO THE
EAST OF THE I-75 CORRIDOR WHILE AREAS ALONG THE I-95 CORRIDOR WILL
ONLY HAVE CHANCE POPS AS THE ATLC COAST SBRZ PASSES ON BY.
THU...DEEPER AND MORE MOIST SELY FLOW WILL BEGIN TO DEVELOP AND
ALLOW FOR ATLC SEABREEZE TO PENETRATE FURTHER TO THE WEST AND IT
WILL BECOME MORE ACTIVE ON ITS TREK TO THE WEST DURING THE AFTERNOON
WITH 50-60% POPS REMAINING A POSSIBILITY ALONG AND JUST EAST OF THE
I-75 CORRIDOR.

TEMPS...MOS GUIDANCE STILL SUGGESTING UPPER 80S/LOWER 90S FOR WED
AFTERNOON...WHILE A BIT MORE MOISTURE AND CLOUDS HAVE HOLD TEMPS
DOWN A FEW DEGREES IN THE MID/UPPER 80S ON THU AFTERNOON.

.LONG TERM...FRIDAY THROUGH TUESDAY...
12Z GFS ALONG WITH OTHER MEDIUM RANGE MODELS ARE STILL TRYING TO
DEVELOP WEAK LOW PRESSURE SYSTEM IN THE GULF AND HAVE SHIFTED OUR
FORECAST AREA INTO DEEP AND A MORE MOIST SELY FLOW FOR FRIDAY AND
THROUGH THE WEEKEND. THIS WILL ENHANCE SHOWER/TSTM ACTIVITY INTO THE
40-50% RANGE...WHICH IS A FAR CRY FROM THE SUBSIDENCE AND DRIER
ENELY FLOW WE WERE EXPECTING FROM YESTERDAYS MODEL RUNS. STILL A
LOT OF UNCERTAINTY WITH THIS SET-UP AND CONFIDENCE NOT HIGH IN
EXTENDED FORECAST AT THIS TIME. AS FOR NEXT MON/TUE HAVE GONE WITH
CLIMO POPS AROUND 30% WITH PARTLY CLOUDY SKIES FOR NOW...AS SYSTEM
SHOULD DEPART TO THE N AND W OF THE FORECAST AREA. MAIN CONCERN
DURING THIS PERIOD WILL CONTINUE TO BE THE ONSHORE FLOW AND THE
HIGHER THAN NORMAL RISK OF RIP CURRENTS.

&&

.MARINE...LIGHT SE FLOW TO CONTINUE THROUGH WEDNESDAY.  SE WINDS
WILL START TO INCREASE THURSDAY AND CONTINUE THROUGH THE WEEKEND AS
HIGH PRESSURE OVER THE ATLANTIC STRENGTHENS AND LOW PRESSURE MOVES
INTO THE GULF.  EASTERLY SWELLS LIKELY TO DEVELOP BY THE WEEKEND
WITH INCREASING FETCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  87  70  88 /  30  60  40  60
SSI  74  84  74  83 /  20  30  20  30
JAX  71  88  72  86 /  20  50  30  50
SGJ  73  85  73  83 /  20  30  20  40
GNV  70  91  70  88 /  30  60  40  50
OCF  71  92  71  89 /  30  70  40  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

PUBLIC...HESS
MARINE/FIRE WX...ZIBURA
Hazardous weather outlook, Jun 7, 5:07 AM EST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
607 AM EDT TUE JUN 7 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
607 AM EDT TUE JUN 7 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SCATTERED STRONG STORMS WILL BE POSSIBLE ACROSS INTERIOR
SECTIONS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THIS AFTERNOON
AND EVENING...

THE ATLANTIC AND GULF COAST SEA BREEZES ARE AGAIN FORECAST TO
SHIFT WELL INLAND...AND WILL BE THE FOCUS OF AFTERNOON
THUNDERSTORM DEVELOPMENT. THE STORMS WILL HAVE A VERY SLOW AND
ERRATIC MOTION WITH MOVEMENT AT LESS THAN 10 MPH...AND WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...AS WELL AS HAIL AND
DAMAGING WINDS IN A FEW STORMS...ESPECIALLY ALONG THE I-75 CORRIDOR.
STRONG STORMS WILL CONTINUE THROUGH SUNSET...WITH STORMS DISSIPATING
BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH
THE PERIOD. HIGHER THAN NORMAL RISK FOR RIP CURRENTS IS EXPECTED
BEGINNING FRIDAY DUE TO INCREASING EASTERLY SWELLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS SHOULD
SELF-ACTIVATE AND RELAY STORM REPORTS IF WARNINGS ARE ISSUED FOR
THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ZAPPE

In the hours before

Special weather statement, Jun 7, 2:53 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
353 PM EDT TUE JUN 7 2005

GAZ133-072045-
JEFF DAVIS GA-
353 PM EDT TUE JUN 7 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTH CENTRAL
JEFF DAVIS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
445 PM EDT...

AT 353 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF HAZLEHURST...MOVING
SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HAZLEHURST THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI

The radar

The Robins AFB radar (KJGX), 114 km away, was scanning. The volume nearest the first event began at 19:54 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jeff Davis

When
June 7, 2:55 PM EST
Where
Jeff Davis County, Hazelhurst
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
31.867, -82.600

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453764.